Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 10, 2008, 11:00 PM EST for Pulaski County, Rockcastle County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2008, 11:00 PM EST (04:00 UTC)
- Expired
- Jan 10, 2008, 11:45 PM EST
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 110400
SVRJKL
KYC199-203-110445-
/O.NEW.KJKL.SV.W.0008.080111T0400Z-080111T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1100 PM EST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1145 PM EST
* AT 1056 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PULASKI TO HOGUE TO FAUBUSH...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SOMERSET TO 11 MILES
NORTHWEST OF SOMERSET TO 16 MILES WEST OF SOMERSET...AND MOVING
EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PULASKI...POINTER AND HOGUE BY 1105 PM EST...
WOODSTOCK...BEE LICK...BANDY AND SCIENCE HILL BY 1110 PM EST...
OTTOWA...BRODHEAD AND INDIAN LAKES PARK BY 1115 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3719 8479 3725 8476 3737 8457 3735 8452
3741 8450 3747 8419 3730 8418 3728 8423
3724 8423 3723 8427 3720 8428 3704 8491
3706 8493 3708 8493
TIME...MOT...LOC 0400Z 252DEG 40KT 3731 8463 3721 8468
3709 8484
$$
WJM2 follow-up statements
000
WWUS53 KJKL 110430
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU JAN 10 2008
KYC199-203-110445-
/O.CON.KJKL.SV.W.0008.000000T0000Z-080111T0445Z/
ROCKCASTLE KY-PULASKI KY-
1129 PM EST THU JAN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST
FOR NORTHERN PULASKI AND ROCKCASTLE COUNTIES...
AT 1125 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SPIRO TO SAND SPRINGS TO SHOPVILLE
...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DUDLEY STATION...ORLANDO...HUMMEL AND BUMMER BY 1135 PM EST...
COOKSBURG...JOHNETTA...PONGO AND LUNER BY 1140 PM EST...
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3719 8479 3725 8476 3737 8457 3735 8452
3741 8450 3747 8419 3730 8418 3728 8423
3724 8423 3723 8427 3720 8428 3704 8491
3706 8493 3708 8493
TIME...MOT...LOC 0429Z 252DEG 40KT 3735 8433 3731 8429
3719 8446
$$
GREIF000
WWUS53 KJKL 110444
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1144 PM EST THU JAN 10 2008
KYC199-203-110454-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-080111T0445Z/
ROCKCASTLE KY-PULASKI KY-
1144 PM EST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI AND
ROCKCASTLE COUNTIES WILL BE ALLOWED TO EXPIRE AT 1145 PM EST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3719 8479 3725 8476 3737 8457 3735 8452
3741 8450 3747 8419 3730 8418 3728 8423
3724 8423 3723 8427 3720 8428 3704 8491
3706 8493 3708 8493
TIME...MOT...LOC 0444Z 252DEG 40KT 3740 8413 3736 8409
3724 8426
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 8:00 PM EST, 3 hours earlier.
Area forecast discussion, Jan 10, 8:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 800 PM EST THU JAN 10 2008 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WILL BE DROPPING THE TORNADO WATCH A 8 PM EST. SHOWERS AND A FEW LINES OF THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF THE CWA FOR ANOTHER COUPLE OF HOURS...BUT THE THREAT FOR SEVERE WEATHER IN THE WATCH AREA HAS ENDED. WILL HAVE TO CONTINUE TO MONITOR THE EASTERN CONVECTION FOR POSSIBLE SVR OR SPS STATEMENTS. WILL UPDATE THE GRIDS AND TEXT PRODUCTS TO REFLECT THIS AS WELL AS FINE TUNE THE POP AND WEATHER FIELDS. UPDATES OUT SHORTLY. A FINAL EVENING UPDATE WILL LIKELY BE ISSUED IN A FEW HOURS WHEN THE BULK OF THE PCPN EXITS THE AREA ENTIRELY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY NIGHT/ INTERESTING SYNOPTIC SITUATION DEVELOPING. A WARM FRONT/DISCONTINUITY HAS MOVED MOSTLY THROUGH THE FORECAST AREA AND CURRENTLY...MOST OF THE SHOWERS AND THUNDERSTORMS ARE NOW NORTH AND WEST OF THE FORECAST AREA. THE ACTIVE AREA OF THUNDERSTORMS IN CENTRAL KENTUCKY ARE WELL OUT AHEAD OF THE COLD FRONT. THESE STORMS SEEM TO COINCIDE WITH THE MOISTURE AXIS AND 850 JET CORE. THE TIME CROSS SECTION USING THE 12 NAM WAS SHOWING TWO DISTINCT SURGES OF OMEGA COMING ACROSS THE AREA TONIGHT. THE 18Z RUN IS NOT AS CLEAR WITH IT. THE FIRST SURGE WILL BE THE 850 JET AXIS AROUND 6-9 PM AND THE SECOND WILL BE THE FRONT MOVING THROUGH NEAR MIDNIGHT. THERE ARE TWO DIFFERENT SEVERE THREATS POTENTIALS WITH THIS SYSTEM. THE FIRST ONE WITH THE 850 JET AXIS WILL BE A HAIL AND WIND THREAT THREAT FROM THE ELEVATED CELLS SPINNING UP IN THE WARM SECTOR. THESE STORM ARE NEAR THE 850 JET AXIS AND HAVE THE POTENTIAL FOR MIXING DOWN THE HIGHER MOMENTUM AIR. THE THREAT WITH THE FRONT WILL BE MOSTLY BE WIND. DUE TO THE TIME OF DAY THESE STORMS ARE COMING INTO THE AREA...EXPECT VERY FEW SEVERE TO OCCUR...HOWEVER THERE WILL BE MANY STORMS JUST UNDER SEVERE CRITERIA. SO THESE STORMS ARE STILL POTENTIALLY DANGEROUS. ONCE THE FRONT GOES THROUGH...SOME LOW CLOUDS WILL HANG AROUND TILL FRIDAY AFTERNOON. WILL STAY CLOSE TO MOS FOR TEMPS. .LONG TERM.../SATURDAY THROUGH THURSDAY/ THE MAIN FOCUS FOR THE FORECAST PERIOD WILL DEAL WITH PRECIPITATION TYPE AND AMOUNT CONCERNING TWO DIFFERENT SYSTEMS EARLY NEXT WEEK INTO THE MIDDLE OF NEXT WEEK. A PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD AS WAVE AFTER WAVE OF SHORTWAVE ENERGY AFFECTS THE REGION. A BROAD SCALE TROUGH WILL APPROACH THE AREA AT THE START OF THE PERIOD WITH TWO PHASED SHORTWAVES EMBEDDED IN THE LARGER SCALE SYSTEM. THERE IS SOME MODEL DISAGREEMENT BETWEEN THE ECMWF/GFS ON THE EVOLUTION OF THE PHASING...SO MAINTAINED CHANCE POPS SUNDAY AND SUNDAY NIGHT FOR NOW...HOWEVER EXPECTING AN INCREASE IN POPS FOR THIS TIME PERIOD WITH LATER FORECASTS. PRECIPITATION TYPE WILL BE THE HARD PART OF THE FORECAST AS TIMING OF RAIN/SNOW CHANGEOVER WILL BE CRUCIAL. RIGHT NOW...WILL GO WITH ALL RAIN STARTING OUT. THEN RAIN WILL MIX WITH SOME SNOW...BEFORE BECOMING ALL SNOW EARLY MONDAY MORNING AS 1000-850 MB THICKNESSES DROP BELOW 1305 M. EXPECT ALL SNOW THROUGH MONDAY AS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT AND DROP THROUGH THE DAY. TUESDAY WILL BRING ANOTHER PROGRESSIVE SHORTWAVE THROUGH THE AREA. THICKNESSES REMAIN MARGINAL FOR SNOW...SO WILL STAY WITH RAIN OR SNOW SHOWERS FOR NOW. 12Z GFS IS MUCH FASTER WITH THE PROGRESSION OF THE SYSTEM THAN THE 00Z ECMWF. LEANED TOWARD THE ECMWF SOLUTION AS THE GFS HAS SLOWLY STARTED TO TREND TOWARD THE MORE CONSISTENT ECMWF. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY WITH THE APPROACH OF THE NEXT SYSTEM. THE 12Z GFS BRINGS A COLD FRONT THROUGH LATE WEDNESDAY NIGHT THROUGH THURSDAY...WHILE THE ECMWF KEEPS THE AREA DRY UNTIL AFTER THE FORECAST PERIOD. WILL PUT SLIGHT CHANCE POPS IN TO MATCH UP WITH OTHER OFFICES AND BLEND BETWEEN THE TWO MODELS. && .AVIATION.../00Z TO 24Z/ SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS MOVED ABOUT HALF WAY THROUGH EASTERN KENTUCKY. THE STRONG THUNDERSTORMS HAVE DIED OUT AND ONLY GARDEN VARIETY THUNDERSTORMS AND SHOWERS REMAIN. THE FRONT IS ABOUT 50 MILES BEHIND THE SHOWERS AND IS ACCOMPANIED BY A NARROW BAND OF SHOWERS. BEHIND THE LINE OF SHOWERS CONDITIONS ARE MOSTLY MVFR AND THERE IS SOME IFR IN THE HEAVIEST SHOWERS AND THUNDERSTORMS. THE MVFR SHOULD CONTINUE THROUGH TOMORROW AFTERNOON AND THEN BREAK OUT TO VFR BETWEEN 18 AND 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/GREIF LONG TERM....SCHOETTMER AVIATION...JJ
Hazardous weather outlook, Jan 10, 9:00 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 900 PM EST THU JAN 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-114- 120500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-WOLFE- LEE-OWSLEY- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KYZ086>088-107-109-110-112-113-115>120-120500- KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY- LESLIE-LETCHER-MARTIN-PIKE- 900 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. RAY/GREIF
In the hours before
Special weather statement, Jan 10, 8:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 825 PM EST THU JAN 10 2008 KYZ120-110200- PIKE- 825 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT PIKE COUNTY THROUGH 900 PM EST THURSDAY EVENING... AT 825 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIDNEY TO MYRA TO 15 MILES SOUTHWEST OF SHELBY GAP... MOVING NORTHEAST AT 55 MPH. THE STORMS WILL BE NEAR ROCKHOUSE AROUND 830 PM EST...PHYLLIS AROUND 835 PM EST...BUSKIRK AROUND 840 PM EST...FEDSCREEK AROUND 845 PM EST...AND TOONERVILLE AROUND 850 PM EST. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS UP TO TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Local storm report, Jan 10, 8:46 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S SCIENCE HILL 37.16N 84.64W
01/10/2008 PULASKI KY LAW ENFORCEMENT
1 TREE DOWN AT THE INTERSECTION OF NORWOOD ROAD AND OLD
SALTS ROAD.
&&
SCHOETTMERLocal storm report, Jan 10, 8:48 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 7 SW MONTICELLO 36.77N 84.94W
01/10/2008 WAYNE KY LAW ENFORCEMENT
1 TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 200 AND
HIGHWAY 834.
&&
SCHOETTMERSpecial weather statement, Jan 10, 9:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 954 PM EST THU JAN 10 2008 KYZ044-050-051-110400- FLEMING-BATH-MONTGOMERY- 954 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...BATH AND MONTGOMERY COUNTIES THROUGH 1100 PM EST THURSDAY EVENING... AT 954 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLEMINGSBURG TO 6 MILES NORTHWEST OF SHARPSBURG TO 18 MILES WEST OF WADES MILL...MOVING NORTHEAST AT 45 MPH. THE STORMS WILL BE NEAR WADES MILL AROUND 1010 PM EST...UPPER SPENCER AROUND 1015 PM EST...STOOPS AROUND 1020 PM EST...REYNOLDSVILLE AROUND 1025 PM EST...AND SLATE VALLEY AROUND 1030 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 10:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1031 PM EST THU JAN 10 2008 KYZ058-059-068-069-079-110430- POWELL-ESTILL-ROCKCASTLE-PULASKI-JACKSON- 1031 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT POWELL...ESTILL... JACKSON...ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1130 PM EST THURSDAY EVENING... AT 1031 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF GUM SULPHUR TO CAINS STORE TO 23 MILES WEST OF FAUBUSH...MOVING NORTHEAST AT 60 MPH. THE STORMS WILL BE NEAR MAGNUM AROUND 1050 PM EST...STAB AROUND 1055 PM EST...FOX AROUND 1100 PM EST...HARGETT AROUND 1105 PM EST...AND CLAY CITY AROUND 1110 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jan 10, 10:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1058 PM EST THU JAN 10 2008 KYZ044-050>052-060-110430- FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE- 1058 PM EST THU JAN 10 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN FLEMING...ROWAN...BATH...MONTGOMERY AND NORTHERN MENIFEE COUNTIES THROUGH 1130 PM EST THURSDAY EVENING... AT 1058 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MUSES MILLS TO ODESSA TO 5 MILES SOUTHWEST OF LEVEE... MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR OWINGSVILLE AROUND 1105 PM EST...PRESTON AROUND 1110 PM EST...WALTZ AROUND 1115 PM EST...TRIPLETT AROUND 1120 PM EST...AND YOUNG SPRINGS AROUND 1125 PM EST. RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:10 PM EST | Severe Thunderstorm Warning | JKL | Bell | 50 min |
| Jan 10, 9:33 PM EST | River Flood Advisory | JKL | Rowan | 7 days |
| Jan 10, 10:07 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 23 min |
| Jan 10, 10:39 PM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 36 min |
| Jan 10, 11:02 PM EST | Severe Thunderstorm Warning | JKL | Estill, Powell | 28 min |
| Jan 10, 11:17 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 28 min |
| Jan 10, 11:21 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 24 min |
| Jan 11, 12:10 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 35 min |
| Jan 11, 12:41 AM EST | Severe Thunderstorm Warning | JKL | Elliott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.